MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K15A
Medical Device Problem Codes Disassembly (1168); Material Rupture (1546)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
X-ray image review: intra-op image provided for a two level balloon kyphoplasty.Reported levels ate t11/t12.Balloon fragments are observed in the superior level.Cement is present in both levels.Causes of balloon rupture can include inflation beyond burst pressure and withdrawing partially inflated balloon against pedicle access cannula.Root cause is most likely surgical technique.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2017, patient underwent balloon kyphoplasty at t11 and t12 for metastatic disease with fracture.Intr a-op, the balloon ruptured during deflation <(>&<)> came off the tamp.The product came in contact with the patient.Ruptured balloon remained inside the patient's t11 vertebral body.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON EXPRESS INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6295381
Report Number2953769-2017-00006
Device Sequence Number13743155
Product Code HRX
UDI-Device Identifier00858196001185
UDI-Public00858196001185
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2018
Device Catalogue NumberK15A
Device Lot Number0008347098
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2017
Supplement Date Received by Manufacturer01/06/2017
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight73